

## Minnesota Department of Natural Resources Statewide Aquatic Invasive Species Advisory Committee

Time: 10:00 a.m. - 3:00 p.m.

Date: Thursday March 28, 2019

Location: MN DNR Sauk Rapids Office at 1035 South Benton Drive, Sauk Rapids, MN 56379

The purpose of the Committee is to advise the Minnesota DNR on its AIS Program. The following outcomes are outlined in the Committee Charter:

- Excellent recommendations for improving DNR's AIS program, including but not limited to review of current field operations, programs, research, policies and outreach materials.
- Effective suggestions and advice to other organizations on their AIS-related activities.
- Shared understanding among committee members of AIS issues and their impacts on citizens, lakeshore property owners, and recreationalists, as well as public, private, business, and non-profit organizations.

## Meeting Agenda

Time	Торіс	Deliverables, Actions, and Responsible Parties
10:00 – 10:10 10 minutes	Welcome, Adopt Agenda, Approve February 28, 2019 Meeting Minutes	
10:10 – 10:35 25 minutes	<ul> <li>Committee Member Updates</li> <li>Provide a brief update, only if it is directly relevant to the Committee's roles and responsibilities.</li> <li>Ex-Officio Updates</li> <li>Research, tourism, and federal programs</li> </ul>	Shared understanding
10:35 – 11:00 25 minutes	<ul> <li>DNR Updates</li> <li>DNR Commissioner plans to attend an upcoming meeting.</li> <li>AIS policies currently under review at the legislature.</li> <li>Summary of county AIS workshops.</li> </ul>	DNR <b>informs</b> the Committee about current issues/needs. Committee <b>decides</b> if action is needed (e.g. letters of support) on legislative items.
11:00 – 12:00 30 minutes	<ul> <li>Prevention – various topics</li> <li>Aquatic plants causing a nuisance at public boat launches.</li> <li>Plants washed up on the shore. DNR provides a brief update on current roles of DNR inspectors and Parks and Trails Division staff for raking aquatic plants.</li> <li>Plants growing in 50x50ft area near the access. Discuss: specific needs (not needed all accesses), aquatic plant management regulations and applicability, authorities, liabilities, which organization(s) should/can be responsible, etc.</li> <li>Continues on next page</li> </ul>	After brief <b>discussion</b> , Committee <b>decides</b> if each topic warrants further discussion, based on 2019 work plan and available time.

Time	Торіс	Deliverables, Actions, and Responsible Parties
(continued) 11:00 – 12:00 30 minutes	<ul> <li>Making decontamination units easier to find.</li> <li>Roadway signage has been discussed in previous         Committee meetings. Challenges include mobility of units,         land ownership, and road authorities.</li> <li>Informational: Share recent reports from Hennepin County,         Three Rivers Park District, and the Minnesota AIS Research         Center on the installation and use of waterless boat cleaning         stations at public water accesses.</li> </ul>	
12:00 – 12:30 30 minutes	LUNCH	
12:30 – 1:50 80 minutes	<ul> <li>DNR Watercraft Inspection Program</li> <li>Guest Speaker: Adam Doll, DNR Watercraft Inspection</li> <li>Program Coordinator</li> <li>Brief program background/purpose (Details available in the DNR's 2018 Invasive Species Annual Report)</li> <li>2019 plans</li> <li>Future plans given different funding scenarios</li> <li>Group discussion</li> </ul>	DNR <b>provides</b> program background and needs. Committee <b>discusses</b> and <b>formally decides</b> on any necessary recommendations they will provide to the DNR concerning the watercraft inspection program.
1:50 – 2:35 45 minutes	Occurrence and Survival of Zebra Mussel (Dreissena polymorpha) Veliger Larvae in Residual Water Transported by Recreational Watercraft Guest Speaker: Adam Doll  Overview of study, results, and management implications Boat Design and AIS Prevention  Informational: T-32 Design and Construction in Consideration of Aquatic Invasive Species.  Adam Doll and John Deurr provide updates from their work on the Technical Committee and next steps for implementation.	Committee is <b>informed</b> about new research. Committee is <b>informed</b> about new recommended boat design standards and next steps for implementation. Committee <b>decides</b> if they have a role to play in promoting the new standards.
2:35 – 2:50 15 minutes	2019 Work Plan  Identify accomplishments made during this meeting — Chair updates the 2019 Work Plan accordingly after the meeting.  Agree upon next meeting topic(s)	Committee agrees on accomplishments and next meeting topic(s) and updates their work plan.
2:50 – 3:00 10 minutes	<ul> <li>Wrap-up</li> <li>Agenda items for next meeting:</li> <li>Non-native Phragmites research in Minnesota – guest speakers Dr. Susan Galatowitsch, Dr. Dan Larkin, Chelsey Blanke (Minnesota AIS Research Center)</li> <li>Next Meeting:</li> <li>Date: Thursday, April 25, 2019</li> <li>Location: MN DNR Sauk Rapids Office</li> </ul>	